Alert archive / Georgia / Freeze Warnings in 2016
Freeze Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Jan 18, 2016, 3:38 AM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Jan 19, 2016, 12:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2016, 3:38 AM EST (08:38 UTC)
- In effect from
- Jan 19, 2016, 12:00 AM EST
- Expired
- Jan 19, 2016, 10:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS72 KTAE 180838 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EST MON JAN 18 2016 ...WIDESPREAD FREEZE EXPECTED TONIGHT AND EARLY TUESDAY MORNING AWAY FROM THE IMMEDIATE COAST... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 182100- /O.UPG.KTAE.FZ.A.0006.160119T0600Z-160119T1400Z/ /O.NEW.KTAE.FZ.W.0006.160119T0500Z-160119T1500Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 338 AM EST MON JAN 18 2016 /238 AM CST MON JAN 18 2016/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 10 AM EST /9 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 10 AM EST /9 AM CST/ TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: LOWS IN THE MID TO UPPER 20S IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. LOWS AROUND 30 IN THE INTERIOR FLORIDA PANHANDLE AND BIG BEND. * DURATION: 5 TO 9 HOURS BELOW FREEZING IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. 3 TO 6 HOURS BELOW FREEZING IN THE INTERIOR FLORIDA PANHANDLE AND BIG BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
411 WWUS72 KTAE 181940 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EST MON JAN 18 2016 ...HARD FREEZE WARNING IN EFFECT TONIGHT AND EARLY TUESDAY MORNING FOR SOUTHEAST ALABAMA...MUCH OF SOUTH GEORGIA AND INLAND WALTON AND HOLMES COUNTIES IN THE FLORIDA PANHANDLE... ...FREEZE WARNING IN EFFECT TONIGHT AND EARLY TUESDAY MORNING FOR FAR SOUTHERN GEORGIA AND NORTH FLORIDA AWAY FROM THE IMMEDIATE COAST... ALZ065>069-FLZ007-009-GAZ120>131-142>148-191500- /O.CAN.KTAE.FZ.W.0006.160119T0500Z-160119T1500Z/ /O.NEW.KTAE.HZ.W.0001.160119T0500Z-160119T1500Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-HOLMES-QUITMAN-CLAY- RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...HUDSON...BONIFAY... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE 240 PM EST MON JAN 18 2016 /140 PM CST MON JAN 18 2016/ ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 10 AM EST /9 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 10 AM EST /9 AM CST/ TUESDAY. * TEMPERATURE: LOWS IN THE LOWER TO MID 20S. * DURATION: 7 TO 9 HOURS BELOW FREEZING. TEMPERATURES LESS THAN 26 DEGREES FOR 2 TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ008-010>019-026>029-034-GAZ155>161-191500- /O.CON.KTAE.FZ.W.0006.160119T0500Z-160119T1500Z/ CENTRAL WALTON-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...INWOOD...CRYSTAL LAKE...CHIPLEY... FIVE POINTS...MARIANNA...GRACEVILLE...MALONE...SNEADS... PANAMA CITY...CALLAWAY...LYNN HAVEN...UPPER GRAND LAGOON... BLOUNTSTOWN...WHITE CITY...PORT ST. JOE...WEWAHITCHKA... APALACHICOLA...CARRABELLE...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...SOPCHOPPY...ST. MARKS...PERRY...MIDWAY...MAYO... CROSS CITY...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 240 PM EST MON JAN 18 2016 /140 PM CST MON JAN 18 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 10 AM EST /9 AM CST/ TUESDAY... * TEMPERATURE: LOWS 26 TO 28 IN FAR SOUTHERN GEORGIA AND 27 TO 31 IN NORTH FLORIDA AWAY FROM THE COAST. * DURATION: 6 TO 8 HOURS BELOW FREEZING IN FAR SOUTHERN GEORGIA. 3 TO 6 HOURS BELOW FREEZING IN NORTH FLORIDA AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GODSEY
466 WWUS72 KTAE 190902 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 AM EST TUE JAN 19 2016 ...FREEZING TEMPERATURES WILL CONTINUE THIS MORNING FOLLOWED BY ANOTHER FREEZE AGAIN TONIGHT... ALZ065>069-FLZ007-009-GAZ120>131-142>148-192100- /O.NEW.KTAE.FZ.W.0007.160120T0300Z-160120T1400Z/ /O.CON.KTAE.HZ.W.0001.000000T0000Z-160119T1500Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-HOLMES-QUITMAN-CLAY- RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...HUDSON...BONIFAY... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE 402 AM EST TUE JAN 19 2016 /302 AM CST TUE JAN 19 2016/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY. * TEMPERATURE: LOWS IN THE MID 20S THIS MORNING...RISING ABOVE FREEZING BY 10 AM EST. LOWS IN THE UPPER 20S TONIGHT. * DURATION: 6 TO 10 HOURS BELOW FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ008-010>019-026>029-034-GAZ155>161-192100- /O.NEW.KTAE.FZ.W.0007.160120T0300Z-160120T1400Z/ /O.CON.KTAE.FZ.W.0006.000000T0000Z-160119T1500Z/ CENTRAL WALTON-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...INWOOD...CRYSTAL LAKE...CHIPLEY... FIVE POINTS...MARIANNA...GRACEVILLE...MALONE...SNEADS... PANAMA CITY...CALLAWAY...LYNN HAVEN...UPPER GRAND LAGOON... BLOUNTSTOWN...WHITE CITY...PORT ST. JOE...WEWAHITCHKA... APALACHICOLA...CARRABELLE...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...SOPCHOPPY...ST. MARKS...PERRY...MIDWAY...MAYO... CROSS CITY...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 402 AM EST TUE JAN 19 2016 /302 AM CST TUE JAN 19 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY. * TEMPERATURE: LOWS 27 TO 32 THIS MORNING...RISING ABOVE FREEZING BY 10 AM EST. LOWS 27 TO 32 TONIGHT. * DURATION: 3 TO 7 HOURS BELOW FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ115-118-127-128-134-192100- /O.NEW.KTAE.FZ.W.0007.160120T0300Z-160120T1400Z/ COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 402 AM EST TUE JAN 19 2016 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY. * TEMPERATURE: LOWS 28 TO 32 DEGREES TONIGHT. * DURATION: 2 TO 7 HOURS BELOW FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
865 WWUS72 KTAE 191502 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1002 AM EST TUE JAN 19 2016 ...FREEZE WARNING IN EFFECT LATE THIS EVENING THROUGH WEDNESDAY MORNING... ALZ065>069-FLZ007-009-GAZ120>131-142>148-201400- /O.EXP.KTAE.HZ.W.0001.000000T0000Z-160119T1500Z/ /O.CON.KTAE.FZ.W.0007.160120T0300Z-160120T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-HOLMES-QUITMAN-CLAY- RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...HUDSON...BONIFAY... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE 1002 AM EST TUE JAN 19 2016 /902 AM CST TUE JAN 19 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY... ...HARD FREEZE WARNING FOR TODAY HAS EXPIRED... * TEMPERATURE: LOWS IN THE UPPER 20S TONIGHT. * DURATION: 6 TO 10 HOURS BELOW FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ008-010>019-026>029-034-GAZ155>161-201400- /O.EXP.KTAE.FZ.W.0006.000000T0000Z-160119T1500Z/ /O.CON.KTAE.FZ.W.0007.160120T0300Z-160120T1400Z/ CENTRAL WALTON-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...INWOOD...CRYSTAL LAKE...CHIPLEY... FIVE POINTS...MARIANNA...GRACEVILLE...MALONE...SNEADS... PANAMA CITY...CALLAWAY...LYNN HAVEN...UPPER GRAND LAGOON... BLOUNTSTOWN...WHITE CITY...PORT ST. JOE...WEWAHITCHKA... APALACHICOLA...CARRABELLE...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...SOPCHOPPY...ST. MARKS...PERRY...MIDWAY...MAYO... CROSS CITY...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 1002 AM EST TUE JAN 19 2016 /902 AM CST TUE JAN 19 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY... ...FREEZE WARNING FOR TODAY HAS EXPIRED... * TEMPERATURE: LOWS 27 TO 32 TONIGHT. * DURATION: 4 TO 7 HOURS BELOW FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ115-118-127-128-134-201400- /O.CON.KTAE.FZ.W.0007.160120T0300Z-160120T1400Z/ COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 1002 AM EST TUE JAN 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY... * TEMPERATURE: LOWS 28 TO 32 DEGREES TONIGHT. * DURATION: 2 TO 5 HOURS BELOW FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 18, 12:26 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jan 18, 12:26 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1226 AM EST MON JAN 18 2016
.Aviation...
[Through 06Z Tuesday]...
VFR conditions are forecast through the TAF period. A few high
clouds are possible this afternoon. Winds will generally be from
the NW with gusts to 16kts late this morning into the afternoon.
&&
.Prev Discussion [740 PM EST]...
.Near Term [Through Tonight]...
Conditions are certainly much quieter tonight compared to last
night with clear skies and dry air in place tonight. Overnight
lows are expected to bottom out in the low to mid 30s across most
of the area.
.Short Term [Monday Through Tuesday Night]...
Dry weather is expected through Tuesday night as surface high
pressure remains in control over the southeastern states. A
reinforcing shot of cool air move into the area Tuesday night.
After highs in the lower to mid 50s on Monday, highs will struggle
to reach 50 degrees for many locations on Tuesday. A light freeze
is expected both Tuesday and Wednesday mornings, with temperatures
in the upper 20s to lower 30s. Will go ahead with a Freeze Watch
for all but the coastal strip for Tuesday morning.
.Long Term [Wednesday Through Sunday]...
A weak shortwave will pass north of the area on Wednesday in a
strong zonal flow pattern. However, with little moisture in place
and only a weak surface reflection, no precipitation is expected.
The next chance for rain will be late Thursday into Friday as a
strong upper low moves from the Southern Plains into the Tennessee
River Valley. This will push a cold front across the area by
Friday morning, preceded by showers a possibly a few
thunderstorms. Instability will likely be limited, but with plenty
of deep-layer and low-level shear, an isolated strong storm or too
cannot be ruled out. Will continue to monitor this system over the
next few days. This system will exit the region by Friday evening,
with cool and dry conditions expected for next weekend.
.Marine...
Some arriving swell has kept the offshore buoy seas near 7 feet
this evening, so the small craft advisory was extended through 4
am tonight for the offshore zones beyond 20 nautical miles with
exercise caution conditions elsewhere tonight. Otherwise, light to
moderate northerly flow is expected for Monday and Tuesday before
becoming easterly on Wednesday. Winds and seas will increase once
again late in the week as a cold front approaches from the west.
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days, though much drier conditions are forecast.
.Hydrology...
Quantitative precipitation estimates (QPE) from the River
Forecast Center show a broad 0.5 to 1.0 inches has generally
fallen across the southeast half of the area, with locally
slightly higher or lower amounts, and lower amounts to the
northwest. This soaking rain is unlikely to produce any river
flooding, as rain rates were not very high, amounts are fairly
limited, and the highest rainfall has not coincided with areas
that saw flooding earlier in the month. Dry weather will settle
into the area over the next several days.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 56 31 52 29 58 / 0 0 0 0 10
Panama City 53 36 51 37 58 / 0 0 0 0 10
Dothan 51 28 49 29 56 / 0 0 0 0 10
Albany 51 27 48 27 55 / 0 0 0 0 10
Valdosta 53 29 49 27 57 / 0 0 0 0 10
Cross City 57 31 53 28 60 / 0 0 0 0 10
Apalachicola 54 36 53 38 57 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Tuesday morning FOR
Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
Madison-North Walton-Washington.
High Rip Current Risk until 5 AM EST early this morning FOR
Coastal Bay-Coastal Gulf.
GA...Freeze Watch from late tonight through Tuesday morning FOR Baker-
Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...Freeze Watch from late Monday night through Tuesday morning FOR
Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory until 4 AM EST early this morning FOR
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...FIEUX
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:40 PM EST | Hard Freeze Warning | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more | 19 hr |
| Jan 17, 7:17 PM EST | Small Craft Advisory | TAE | 9 hr | |
| Jan 18, 8:33 AM EST | Rip Current Statement | TAE | Bay, Gulf | 16 hr |
Nearby
Freeze Warnings in Georgia, 2016Freeze Warnings in Florida, 2016Freeze Warnings in Alabama, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.